Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 22, 2019, 2:26 PM MDT for Colfax County, New Mexico. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2019, 2:26 PM MDT (20:26 UTC)
- Expired
- Aug 22, 2019, 3:35 PM MDT
- In force
- 69 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Colfax County, NM
The radar
The Albuquerque radar (KABX), 225 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339
WGUS55 KABQ 222026
FFWABQ
NMC007-222330-
/O.NEW.KABQ.FF.W.0030.190822T2026Z-190822T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
226 PM MDT Thu Aug 22 2019
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
West central Colfax County in northeastern New Mexico...
* Until 530 PM MDT.
* At 225 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Cimarron, Ute Park and Philmont Scout Ranch.
This will impact the Ute Park fire burn scar including but not
limited to Highway 64 from Ute Park to Cimarron, the Cimarron
River and the Philmont Scout Ranch backcountry as well as Ute Park
including Hummingbird Lane and Cimarron.
Some areas north of Highway 64 that will be impacted include State
Road 204, Bear and Dean Canyons, Ponil Creek, and Turkey
Creek. Some areas south of Highway 64 that will be impacted include
Webster and Cimarroncito Reservoirs, Cimarroncito Creek,
Vaca Pond, Deer Lake, Ute Gulch and Grouse and Sawmill Canyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Ute Park fire burn
area.
&&
LAT...LON 3660 10499 3655 10481 3648 10491 3646 10506
3651 10514 3657 10512
$$
241 follow-up statement
778
WGUS75 KABQ 222135
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
335 PM MDT Thu Aug 22 2019
NMC007-222144-
/O.CAN.KABQ.FF.W.0030.000000T0000Z-190822T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colfax-
335 PM MDT Thu Aug 22 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL COLFAX COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3660 10499 3655 10481 3648 10491 3646 10506
3651 10514 3657 10512
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 11:50 AM MDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 22, 11:50 AM MDT, 2 hours 36 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1150 AM MDT Thu Aug 22 2019 .AVIATION... 18Z TAF CYCLE VFR conditions to prevail across western portions of the state today, as drier air moves in from the northwest. Shower and thunderstorm coverage will move further east today, with KLVS likely to see thunderstorms by early afternoon, followed by KTCC and KROW later this afternoon (although confidence is much less for these two sites). Brief MVFR conditions are possible in stronger storms, along with gusty erratic winds and the chance for small hail. 31 && .PREV DISCUSSION...329 AM MDT Thu Aug 22 2019... .SYNOPSIS... Hot and dry will be the rule today into early next week. Isolated afternoon and evening thunderstorms will confined to the eastern half of the state today and Friday with dry weather expected all areas during the weekend. Near record to record heat is forecast for early next week with some relief to the heat and dry on track to move in Monday night and Tuesday. && .DISCUSSION... Dry west to northwest flow aloft ahead of an unusually deep upper level trough over the PACNW will send moisture to the eastward today. Isolated afternoon and evening convection will be confined to the northern, southwest and south-central mountains as well as to areas east of the central mountain chain today and Friday. By the weekend, drier air will overtake all areas for at least two days of a thunderstorm free forecast area. At the same time, the Four Corners' high starts to redevelop over CA and AZ, allowing temperatures to climb a few degrees each day over the weekend and into Monday. Latest models have backed off somewhat on 700mb temps for Monday with 19C or so instead of 21C so dropped high temperatures on Monday 1-3 degrees F most areas. Near record to record heat remains on track for much of the forecast area but possibly not to the extent of previous forecasts. GFS and ECWMF now bring the backdoor cold front associated with the PACNW/Northern Rockies/Northern Plains trough mentioned above into eastern NM Monday afternoon and evening and through central portions of the state Tuesday morning. GFS and ECWMF agree that convection on Tuesday and Wednesday will be rather limited to the south-central and southwest mountains as the remainder of the forecast area remains too cool/stable for convection. Good news is the northern stream (polar jet) is unseasonably strong which will likely lead to additional backdoor cold fronts dropping in and an active end of August and early September. 33 && .FIRE WEATHER... A warming/drying trend will be underway to close-out the work week and will continue into the weekend, with near-record heat forecast Sun/Mon. In the meantime, sufficient moisture will remain for another round of wetting storms mainly along/east of central mountain chain today. By Sun/Mon hot, dry and unstable conditions will prevail with minimum humidity exceeding critical threshold across much of the area under the influence of dry northwest flow aloft. However, winds are forecast to remain below critical threshold at this time. A backdoor front is still on track to push through Monday night and will recharge moisture across the area, leading to improved chances for wetting storms by Tue/Wed. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 31
Hazardous weather outlook, Aug 22, 3:30 AM MDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 330 AM MDT Thu Aug 22 2019 NMZ501>540-230930- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 330 AM MDT Thu Aug 22 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will be limited to the northern, southwest and south-central mountains this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Above to well above average temperatures will continue Friday through Tuesday. The hottest days are expected to be Sunday and Monday when widespread near record to record heat is likely. Areas within Chaves County may reach or exceed 105 degrees again for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:34 PM MDT | Special Weather Statement | ABQ | Curry, Quay | 56 min |
| Aug 21, 7:29 PM MDT | Special Weather Statement | ABQ | Curry | 61 min |
| Aug 21, 8:25 PM MDT | Special Weather Statement | ABQ | Roosevelt | 50 min |
| Aug 22, 2:16 PM MDT | Areal Flood Advisory | ABQ | Colfax | 119 min |
| Aug 22, 2:48 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Aug 22, 4:44 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Aug 22, 4:58 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Aug 22, 5:03 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 20 min |
| Aug 22, 5:24 PM MDT | Special Weather Statement | ABQ | Union | 21 min |
| Aug 22, 5:28 PM MDT | Special Weather Statement | ABQ | Guadalupe | 47 min |
| Aug 22, 5:37 PM MDT | Special Weather Statement | ABQ | De Baca | 23 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.